MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA7AL10
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: received for analysis was one 7fr launcher guide catheter.There was a detachment on the shaft of the catheter approx.12cm distal to the strain relief.The detached distal section was loaded into a non-medtronic introducer.Both sides of the detachment site were jagged and uneven, and the wire braiding was exposed.Evidence of excessive torquing on the proximal detached portion and on the distal portion, just distal to the tip of the introducer.The shaft of the catheter was flattened immediately distal to the introducer tip.A torsional kink was noted on the mid-shaft, with blood leaking through, indicating a tear in the material.Device could not be removed proximally from sheath due to flattening of the shaft distal to the tip of the introducer.It was removed by pulling distally.No other damage was evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 7f launcher guide catheter was used during a procedure.It was reported that the guide catheter separated in the proximal portion of the catheter.The device was inspected before use with no issues noted.Resistance was not noted during delivery.The device was not kinked and re-straightened during use.Both portions of the guide catheter were removed from the patient with no patient injury.

Brand Name
LAUNCHER 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key11036944
Report Number1220452-2020-00101
Device Sequence Number16470767
Product Code DQY
UDI-Device Identifier00613994833877
UDI-Public00613994833877
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2021
Device Model NumberLA7AL10
Device Catalogue NumberLA7AL10
Device Lot Number0009799944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2020
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1